constant cough

Ever since I started on Lisinipril I have had a constant cough, doctor did change me to Losartan, but wanted me to return to Lisinipril. He insists that my cough is not caused by medication but that I have asthma which produces the cough. He has put me on inhalers, but I now have insomnia, lost weight and feel like I am not being diagnosed correctly. I am one that never on any type of meds before my diagnosed HBP in October 2014. I have been miserable ever since. Any body out there with same problem?

3 Replies

oldestnewest
  • Pmacias, one of the side effects of Lisinipril is a bad cough. Mine was terrible. The doctor put me on a different medication and the cough soon went away. My father had the same side effect, but his doctor didn't recognize that it was related to the Lisinipril. After my experience, my father's med was changed and his cough cleared up also.

    The cough associated with Lisinipril is unlike one I'd ever had before. It's nonproductive and there is no tickle. It feels like there is a small air pocket located deep in my chest that had to be resolved by coughing. As soon as I described it, my oncologist recognized it as a Lisinipril cough.

    Your cough may be impacted by asthma, but if possible switch to a different med for a couple of months and see if it helps.

  • My wife has had HBP almost all her life...she is 70 now.She has been off and on medication for many years, generally a diuretic and other drugs like losartin. I'm not sure what the last one was but she developed a cough such as yours which stopped when she ceased using it.She no longer takes any medication other than natural remedies...oregano oil, B12 1000ug tablet, hawthorn berry tablet and milk thistle. She has a couple of glasses of red wine every day and I was amazed the other evening when I took her BP and found it was 135/62. The worst she had was about 220/115. In fact when she went to the doctors the nurse who took her BP said that she believed it and thought that her equipment was broken because it couldn't possibly that high.A friend of mine that is a lecturer in Anatomy and Physiology has said that some people can have an abnormally high blood pressure without it necessarily being life threatening.I'm not advocating that you discount what your doctor says, but the older I get the less I trust doctors. My grandfather was a Doctor in the highlands of Scotland and I recall my father telling me that he prescribed a couple of teaspoons of cider vinegar in a glass of water before meals for my grandmother who had reflux. I only recalled that after I had a severe reaction to Omeprazole after being prescribed it for 3 years for reflux. I have no longer got a reflux problem. Another major problem with taking antacids and PPI's like Omeprazole and gaviscon etc is that it inhibits the absorbtion of B12 in the lower intestine. Symptoms of B12 deficiency are wide ranging from Parkinson symptoms , MS , Macular degeneration and many more....look it up on Google.

    My old friend that has been on Omeprazole for more years than I can remember has now got all these symptoms. He has also got a B12 deficiency ...the doctor told him to buy B12 tablets from Holland and Barrett. That is all very well except that it cannot now be absorbed by his body in that manner and can only be administered by an injection. Unfortunately, he wouldn't listen to me , believing what the Doc. told him.He now has all the symptons I've mentioned and is now almost blind.

    I now research any illness that any of my family have because I have limited faith in most GPs.

  • I had a terrible cough with it and it went away as soon as the medicine was changed. I'd get a second opinion.

You may also like...